Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 79, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2016, 1:32 AM CDT for 4 counties in North Dakota. It was in force for 58 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 1:32 AM CDT (06:32 UTC)
- Expired
- Jun 22, 2016, 2:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emmons County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:50 AM CDT | TSTM WND DMG | 7 Wsw Burnstad, ND | POWER LINES DOWN SOUTH OF NAPOLEON ON HIGHWAY 3. ALSO A 70 FOOT STRUCTURE TOPPLED OVER. . |
| Jun 22, 1:50 AM CDT | TSTM WND DMG | 7 Wsw Burnstad, ND | POWER LINES DOWN SOUTH OF NAPOLEON ON HIGHWAY 3. ALSO A 70 FOOT STRUCTURE TOPPLED OVER. A FARM SOUTH OF NAPOLEON SUSTAINED SIGNIFICANT DAMAGE. WINDS WERE ESTIMATED AT 100 MPH. |
| Jun 22, 1:55 AM CDT | HAIL 1.75 | Napoleon, ND | LASTED 5-10 MINUTES |
| Jun 22, 1:55 AM CDT | HAIL 1.75 | Napoleon, ND | LASTED 5-10 MINUTES. |
| Jun 22, 1:58 AM CDT | TSTM WND GST 61 | N Wishek, ND | |
| Jun 22, 1:58 AM CDT | TSTM WND GST 61 | Wishek, ND | |
| Jun 22, 2:05 AM CDT | HAIL 1 | 10 Ne Wishek, ND | GARDEN WAS DESTROYED WITH HAIL. SMALL HAIL WAS STILL PRESENT AFTER DAYBREAK. POWER IS STILL OUT. |
| Jun 22, 2:05 AM CDT | HAIL 1 | 6 Nnw Lehr, ND | GARDEN WAS DESTROYED WITH HAIL. SMALL HAIL WAS STILL PRESENT AFTER DAYBREAK. POWER IS STILL OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -462 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS53 KBIS 220632
SVRBIS
NDC029-045-047-051-220730-
/O.NEW.KBIS.SV.W.0079.160622T0632Z-160622T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
132 AM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
SOUTHWESTERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 230 AM CDT
* AT 131 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF NAPOLEON TO 7 MILES WEST OF
LINTON...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GACKLE AROUND 205 AM CDT.
VENTURIA AROUND 220 AM CDT.
ASHLEY AROUND 225 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...KINTYRE...FREDONIA...BURNSTAD...DANZIG...TEMVIK AND
GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4631 10054 4663 10020 4663 9902 4594 9901
4594 9951
TIME...MOT...LOC 0631Z 286DEG 48KT 4666 9983 4627 10039
HAIL...0.75IN
WIND...60MPH
$$
AYD4 follow-up statements
437
WWUS53 KBIS 220641
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 AM CDT WED JUN 22 2016
NDC029-045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-EMMONS ND-
141 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE...MCINTOSH AND NORTHEASTERN EMMONS
COUNTIES...
AT 140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF NAPOLEON TO LINTON...MOVING EAST
AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
GACKLE AROUND 210 AM CDT.
VENTURIA AROUND 220 AM CDT.
ASHLEY AROUND 230 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...KINTYRE...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4628 10023 4663 10010 4663 9902 4594 9901
4594 9951
TIME...MOT...LOC 0640Z 286DEG 48KT 4663 9967 4624 10023
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
AYD840
WWUS53 KBIS 220652
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
152 AM CDT WED JUN 22 2016
NDC029-220701-
/O.CAN.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
EMMONS ND-
152 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMMONS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4608 9956 4619 9985 4628 9988 4632 9991
4663 9991 4663 9902 4594 9901
TIME...MOT...LOC 0651Z 279DEG 49KT 4643 9971
$$
NDC045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
152 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE AND MCINTOSH COUNTIES...
AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
NAPOLEON...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
LEHR AROUND 210 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
LAKE STATE PARK...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 4608 9956 4619 9985 4628 9988 4632 9991
4663 9991 4663 9902 4594 9901
TIME...MOT...LOC 0651Z 279DEG 49KT 4643 9971
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
AYD774
WWUS53 KBIS 220715
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
215 AM CDT WED JUN 22 2016
NDC045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
215 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE AND CENTRAL MCINTOSH COUNTIES...
AT 214 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEHR...OR 16
MILES NORTH OF ASHLEY...MOVING SOUTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...SURFACE OBSERVATION INDICATED GUSTS TO 61 MPH AT WISHEK.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
LOGAN...SOUTHWESTERN LAMOURE AND CENTRAL MCINTOSH COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: FREDONIA...DANZIG AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 4608 9956 4615 9973 4663 9949 4663 9902
4594 9901
TIME...MOT...LOC 0714Z 296DEG 53KT 4626 9926
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
AYD942
WWUS53 KBIS 220727
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
227 AM CDT WED JUN 22 2016
NDC045-047-051-220737-
/O.EXP.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
227 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN...SOUTHWESTERN LAMOURE
AND CENTRAL MCINTOSH COUNTIES WILL EXPIRE AT 230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4608 9956 4615 9973 4663 9949 4663 9902
4594 9901
TIME...MOT...LOC 0725Z 286DEG 48KT 4626 9926
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:50 AM CDT, 42 minutes earlier.
Area forecast discussion, Jun 22, 12:50 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1250 AM CDT WED JUN 22 2016 .UPDATE... Issued at 1250 AM CDT Wed Jun 22 2016 Quick update issued to freshen the forecast. Adjusted pops slightly and increased winds across the southwest. Will look at trimming western counties from the watch next. Storms that just moved into the northwest have remained on the weak side. Strongest storms at this moment are just about to move through the Bismarck/Mandan areas and currently have warnings in effect for them. UPDATE Issued at 902 PM CDT Tue Jun 21 2016 Multiple severe thunderstorms continue to develop over the area this evening with impressive shear and strong instability in place. Large hail continues to be the main threat with a lower threat of damaging wind gusts. A tornadic threat still remains for the next hour or so with stronger low level shear noted, particularly over western locations. Later this evening expect storms to become elevated diminishing the tornadic threat. UPDATE Issued at 612 PM CDT Tue Jun 21 2016 Storms continue to move through northeast Montana with some additional storms now starting to develop over southwest North Dakota. Strong instability along with very impressive deep layer shear (60 to around 80 kts) remain in place. Will be monitoring the severe threat through the evening. && .SHORT TERM...(This evening through Wednesday) Issued at 233 PM CDT Tue Jun 21 2016 Main forecast issue in the short term period will be thunderstorm chances late this afternoon and tonight. Latest satellite and radar imagery is depicting thunderstorms trying to fire off the Bighorns. Also some activity from west of Havre MT to north of Glasgow MT. Surface analysis shows 1005mb surface low over southeast MT with 3mb pressure falls from west central ND into northeast MT. Currently around 1000 j/kg of cape from southeast ND into north central MT but currently capped, and 80 knots of shear from northeast MT into west central ND. The instability will only continue to increase this afternoon while shear remains strong. With a strong upper low and associated forcing tracking across north central MT at this time, think it's only a matter of time before convection fires. Only question is how will things evolve late this afternoon through this evening. Of the many solutions from the mesoscale models today, one thing remains consistent. That would be convection (either supercell or mcs) tracking from around the Williston area...south and east toward the Bismarck Mandan area. Various iterations are showing additional convection north and south of this but thus one area has been consistent. The 00Z SPC SSEO was giving an impressive signal of strong convection centered over northwest north dakota from 00-03 UTC this evening and with forecast flow, this would track toward the south and east. Stronger capping and will likely inhibit convection as we move into eastern portions of central ND. Have heightened severe wording in our forecast products products for this evening. Convection moves into eastern ND for Wednesday then a quiet day on thursday as we are in an area of shortwave ridging ahead of another upper low that will affect the area beginning Friday. .LONG TERM...(Wednesday night through Tuesday) Issued at 233 PM CDT Tue Jun 21 2016 Short wave ridge will quickly move east across the Northern Plains region transitioning flow aloft to southwesterly during the day on Friday. Strong short wave upper level trough/closed low over the Northern Rockies Friday will lead to height falls ahead of its path and near an associated surface trough over the central and eastern Dakotas. Instability axis with robust mucape will materialize ahead of the surface trough along to east of Highway 83 during peak heating. Uncertainty of whether convection will fire given the degree of the forecast capping inversion with strong mid level waa nosing into North Dakota. More favorable area for thunderstorms looks to be on the edge of the cap across my northeast, which is also where the more favorable shear is located. For now will hold off on mentioning severe given the convective initialization uncertainty. Breezy conditions in the lows wake Saturday and Sunday will advect much drier air into the region along with cooler temperatures. Left pops in for both days, but I anticipate these being dropped in future forecast updates. Possible wind headlines may be needed as well this weekend, and will take a closer look over the next few model cycles. Broad/long wave ridge builds east for early next week, however models show embedded impulses undercutting the ridge so will not completey rule out chances for showers or isolated thunderstorms. Overall precipitation coverage will be minimal. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1250 AM CDT Wed Jun 22 2016 The main area of showers and thunderstorms have moved into central and eastern sections. Overall, the trend has been for weakening storms, although severe thunderstorms with strong winds will be moving through Bismarck by 06z. VFR conditions should prevail most locations, although could see some MVFR ceilings this morning and afternoon across the north. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...JNS SHORT TERM...TWH LONG TERM...NH AVIATION...JNS
Hazardous weather outlook, Jun 21, 8:59 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 859 PM CDT TUE JUN 21 2016 NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND CENTRAL NORTH DAKOTA. NDZ003>005-012-013-230200- RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE- 859 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 21, 11:00 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO 3 W WATFORD CITY 47.80N 103.35W
06/21/2016 MCKENZIE ND PUBLIC
PICTURE RELAYED VIA SOCIAL MEDIA. NO DAMAGE REPORTED
&&
ZHLocal storm report, Jun 21, 11:02 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FLASH FLOOD REGENT 46.43N 102.56W
06/21/2016 HETTINGER ND STORM CHASER
EVENT WAS 818 PM MDT. WATER WAS RUNNING
THREE FEET DEEP THROUGH SOME STREETS IN
REGENT. DITCHES WERE OVERFLOWING ALONG THE
ENCHANTED HIGHWAY NORTH OF REGENT AND WATER
WAS RUNNING OVER THE ROAD. REPORTS OF THREE
INCHES OF RAIN WERE RECEIVED. ROADS WERE
CLOSED OFF AND TRAFFIC WAS BEING DIVERTED.
THERE WERE NO REPORTS OF INJURIES NOR
FATALITIES. WATER WAS RECEDING AS OF 1000 PM
MDT.
&&
JP MARTINLocal storm report, Jun 21, 11:05 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 E GARRISON 47.65N 101.37W
06/21/2016 M1.75 INCH MCLEAN ND BROADCAST MEDIA
&&
ZHLocal storm report, Jun 21, 11:10 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 3 E ARNEGARD 47.81N 103.38W
06/21/2016 MCKENZIE ND LAW ENFORCEMENT
TORNADO ON GROUND AT TIME OF CALL AT 948 PM. THE
TORNADO HAD BEEN ON THE GROUND FOR APPROXIMATELY TWO
MINUTES PRIOR TO THE CALL BEGINNING AT 946 PM.
&&
ZHLocal storm report, Jun 21, 11:54 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 3 SW STANTON 47.29N 101.43W
06/21/2016 M1.00 INCH MERCER ND LAW ENFORCEMENT
&&
AYDLocal storm report, Jun 22, 12:54 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1254 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 6 N BISMARCK 46.90N 100.78W
06/22/2016 M75 MPH BURLEIGH ND PUBLIC
&&
JJSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:09 PM CDT | Special Weather Statement | BIS | Slope | 36 min |
| Jun 21, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Slope, Stark | 59 min |
| Jun 21, 7:49 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 56 min |
| Jun 21, 7:54 PM CDT | Special Weather Statement | BIS | McKenzie | 36 min |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jun 21, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 65 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 53 min |
| Jun 21, 8:22 PM CDT | Tornado Warning | BIS | McKenzie | 38 min |
| Jun 21, 8:26 PM CDT | Tornado Warning | BIS | Hettinger | 34 min |
| Jun 21, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 20 min |
| Jun 21, 8:48 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 42 min |
| Jun 21, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 64 min |
| Jun 21, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger | 59 min |
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 55 min |
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jun 21, 9:08 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger | 37 min |
| Jun 21, 9:14 PM CDT | Tornado Warning | BIS | McKenzie | 31 min |
| Jun 21, 9:20 PM CDT | Flash Flood Warning | BIS | Hettinger | 6 hr |
| Jun 21, 9:22 PM CDT | Tornado Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 38 min |
| Jun 21, 9:37 PM CDT | Tornado Warning | BIS | Grant, Sioux | 23 min |
| Jun 21, 9:48 PM CDT | Tornado Warning | BIS | McKenzie | 27 min |
| Jun 21, 9:49 PM CDT | Tornado Warning | BIS | Dunn, McLean | 26 min |
| Jun 21, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 43 min |
| Jun 21, 10:10 PM CDT | Tornado Warning | BIS | McKenzie | 35 min |
| Jun 21, 10:15 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Ward | 60 min |
| Jun 21, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail, Ward | 37 min |
| Jun 21, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 59 min |
| Jun 21, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 48 min |
| Jun 22, 12:07 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 38 min |
| Jun 22, 12:30 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sioux | 60 min |
| Jun 22, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 48 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.